Flood, Woodruff
- When
- April 1, 12:00 AM CST to April 6, 11:00 PM CST
- Where
- Woodruff County, Patterson to 0.12 mi SSW of Cavell
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
The Cache River at Patterson remained above flood stage from late March into the first week of April.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Cache River at Patterson remained above flood stage from late March into the first week of April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 11:46 PM CST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1246 AM CDT FRI APR 1 2011 .AVIATION...DISCUSSION FOR 06Z TAFS... ANOTHER BOUT WITH MIXED BAG MVFR/IFR TAFS WILL BE THE MAIN STORY OF THE FIRST 8 HRS OF THE TAF PD AS RAINFALL THU HAS RESULTED IN A SHALLOW MOIST BNDRY LAYER TRAPPED BENEATH AN INVERSION. MOST OF THE IFR CONDS WILL BE DUE TO VSBY ISSUES THOUGH LOW END MVFR OR EVEN IFR CIGS MAY BE POSSIBLE IN THE NORTH AS THE BNDRY LAYER CONTS TO COOL AND CIGS CONT TO DROP. FLIGHT RESTRICTIONS SHOULD LIFT AROUND 14-15Z WITH VFR CONDS EXPECTED THROUGH THE REMAINDER OF THE TAF PD. A FEW SITES COULD GUST THIS AFTERNOON AS FILTERED SUNSHINE ALLOWS MIXING OF HIGHER MOMENTUM AIR TO THE SFC. && .PREV DISCUSSION... /ISSUED 1205 AM CDT FRI APR 01 2011/ DISCUSSION... UPDATE FORECAST FOR DEVELOPING AREAS OF DENSE FOG. WILL MONITOR FOR POSSIBLE FOG ADVISORY. (59) PREV DISCUSSION... /ISSUED 907 PM CDT THU MAR 31 2011/ UPDATE... LIGHT RAIN IS STARTING TO TAPER OFF ACROSS CENTRAL ARKANSAS. PATCHY LIGHT RAIN CONTINUES IN SOUTHERN MISSOURI THOUGH AND WILL KEEP SLIGHT CHANCES IN THE NORTHEAST INTO THE EARLY MORNING HOURS. AMOUNTS WILL BE VERY LIGHT HOWEVER. CLOUDY SKIES WILL CONTINUE IN ESPECIALLY THE NORTHEAST HALF OF THE STATE. TEMPERATURES SEEM TO BE ON TRACK TO OVERNIGHT MINIMUMS. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT UPPER SYSTEM CURRENTLY MOVING THROUGH THE FORECAST AREA...WITH LIGHT TO MODERATE RAINFALL NOTED. THE RAIN WILL WIND DOWN EARLY THIS EVENING AS THE SYSTEM MOVES SOUTHEAST AND AWAY FROM THE AREA. FOCUS WILL THEN SHIFT TO APPROACHING FRONTAL BOUNDARY CURRENTLY IN THE NORTHERN PLAINS. THE FRONT WILL MOVE INTO THE REGION DURING THE DAY FRIDAY. WITH SOUTHWEST WINDS AHEAD OF THE FRONT...TEMPERATURES SHOULD HAVE NO PROBLEM WARMING UP INTO THE UPPER 60S IN THE NORTH TO NEAR 80 DEGREES IN THE SOUTHWEST. HOWEVER...WITH LITTLE TIME FOR DECENT MOISTURE RETURN...THE FRONT WILL INITIALLY BE DRY. AS ANOTHER IN A SERIES OF UPPER SYSTEMS MOVES THROUGH IN NORTHWEST FLOW ALOFT...IT WILL INTERACT WITH THE BOUNDARY...AND POSSIBLY TOUCH OFF ISOLATED SHOWERS/STORMS IN THE FAR SOUTH DURING THE AFTERNOON FRIDAY. WARM AND DRY WEATHER WILL PREVAIL INTO THE WEEKEND...AS HIGH PRESSURE PUSHES IN. THE FRONTAL BOUNDARY WILL STALL OUT TO THE SOUTH OF THE REGION...THEN MOVE BACK TO THE NORTH AS A WARM FRONT ON SATURDAY NIGHT/SUNDAY. A STRONGER FRONT WILL APPROACH THE AREA BY LATE SUNDAY. THIS WILL BRING AN INCREASE IN CLOUDS...AS WELL AS RAIN CHANCES BY SUNDAY NIGHT. ALSO...WITH A STRONG GRADIENT BETWEEN DEVELOPING LOW PRESSURE FORMING ALONG THE FRONT AND HIGH PRESSURE TO THE SOUTHEAST. THUS...BREEZY/WINDY CONDITIONS ARE POSSIBLE SUNDAY. LONG TERM...MONDAY THROUGH THURSDAY ATTENTION REMAINS ON POTENTIAL STRONG/SEVERE THUNDERSTORMS WITH COLD FRONT MOVING THROUGH ON MONDAY. BOTH GFS AND EURO HAVE FRONT MOVING THROUGH MONDAY...WITH THE EURO QUICKER. EVEN IF THE FRONT FOLLOWS THE GFS TIMING...THERE WILL BE SOME STORMS DEVELOPING IN THE AFTERNOON. WHILE THE MINUTE DETAILS STILL NEED TO BE WORKED OUT...SEVERE WEATHER POTENTIAL IS STILL A CONCERN. HAVE GONE MORE WITH A GFS TIMING...AND HAVE WARMER TEMPERATURES AHEAD OF THE FRONT MONDAY AFTERNOON. MODELS THEN DIFFER IN THE HANDLE OF THE UPPER SYSTEM...WITH THE GFS SHOWING WRAP AROUND MOISTURE. LEFT SOME SMALL POPS IN TUESDAY...WITH THE SYSTEM MOVING OUT OF THE STATE LATE TUESDAY. COOLER AND DRIER AIR WILL THEN FOLLOW...AS HIGH PRESSURE MOVES ACROSS THE AREA FOR MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 44 74 53 / 10 10 10 10 CAMDEN AR 79 46 78 56 / 20 20 10 10 HARRISON AR 66 41 73 53 / 10 10 10 10 HOT SPRINGS AR 77 46 78 58 / 10 10 10 10 LITTLE ROCK AR 74 46 75 56 / 10 10 10 10 MONTICELLO AR 75 46 77 56 / 20 20 10 10 MOUNT IDA AR 78 45 78 61 / 10 10 10 10 MOUNTAIN HOME AR 67 41 73 52 / 10 10 10 10 NEWPORT AR 67 45 73 54 / 10 10 10 10 PINE BLUFF AR 74 47 75 56 / 10 10 10 10 RUSSELLVILLE AR 73 44 75 55 / 10 10 10 10 SEARCY AR 70 45 73 54 / 10 10 10 10 STUTTGART AR 70 47 73 56 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && AVIATION...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAR 31 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL BE POSSIBLE THIS AFTERNOOON AND THIS EVENING OVER THE STATE. THE GREATEST COVERAGE SHOULD BE IN THE NORTH. AN ISOLATED RUMBLE OF THUNDER CANNOT BE RULED OUT BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO THE MID SOUTH EARLY NEXT WEEK WHEN A COLD FRONT IS FORECAST TO MOVE INTO THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. CURRENT DATA SUGGESTS THAT THE MOST LIKELY PERIOD FOR STRONG OR SEVERE THUNDERSTORMS WOULD BE MONDAY OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302626.